MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS C 703 ANALYTICAL UNIT; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE

ROCHE DIAGNOSTICS COBAS C 703 ANALYTICAL UNIT; ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Model Number C703
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
We received an allegation about discrepant results for 1 patient sample tested with glucose hk gen.3 assay and 1 patient sample tested with phosphate (inorganic) ver.2 assay on a cobas c 703 analytical unit.Sample 1: glucose: initial result: 139 mg/dl.Repeat result: 678 mg/dl (tested on a c 503).Sample 2: phosphate: initial result: 0.356 mmol/l.Repeat result: 1.52 mmol/l (tested on a different c 703).The ward physician noticed that the initial results did not match the patients' clinical pictures, prompting the repeat of sample 1 and sample 2.The repeat results were consistent with the patients' clinical pictures.
 
Additional Manufacturer Narrative
The glucose hk gen.3 reagent lot number was 91927601 with an expiration date of 28-feb-2027.The phosphate (inorganic) ver.2 reagent lot number was 92792301 with an expiration date of 31-mar-2027.The calibrations for glucose and phosphate were performed on 11-apr-2026, and they both were acceptable.The qc for glucose was within the ranges, but at the upper limit.The qc for phosphate was outside the ranges.The field service engineer (fse) found that the sample needle cap was not properly sealed.He replaced the sample needle.Precision studies, calibration, and qc were performed, and they were within specifications.The service actions of replacing the sample probe resolved the issue.The cause of the event was consistent with a hardware issue (defective sample probe).

Brand Name
COBAS C 703 ANALYTICAL UNIT
Common Device Name
ANALYZER, CHEMISTRY (PHOTOMETRIC, DISCRETE), FOR CLINICAL USE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
natalie catton
9115 hague road
indianapolis, IN 46250
MDR Report Key25072626
Report Number1823260-2026-01729
Device Sequence Number16057074
Product Code JJE
UDI-Device Identifier07613336200544
UDI-Public07613336200544
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K253490
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberC703
Device Catalogue Number09502971001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/13/2026
Initial Report FDA Received Date05/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown